MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG PENCAN; SPINAL NEEDLE

B. BRAUN MELSUNGEN AG PENCAN; SPINAL NEEDLE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as event two of b.Braun melsungen ag internal report #(b)(4).No sample has been returned for investigation.If the sample and/or additional pertinent information becomes available, a follow up report will be submitted.1.Retention sample: pencan 27gx3 1/2 (0.4x88mm)-eu mat no.4502027-01xx batch no.18c01h8b23 functional test: stiffness test spec: max 0.65mm retention sample: 0.346mm span: 7.5mm weight: 5.5n result: pass 2.A review of the batch and manufacturing records revealed no abnormalities or nonconformities.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in norway: event 2 pencan broken inside patient.
 
Additional Manufacturer Narrative
Exemption number e2016018 (b)(4).This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received one used cannula tip of a pencan 27gx3 1/2" (88mm)-eu without packaging.Furthermore we received one picture, that shows 4 pencan 27gx3 1/2" (88mm)-eu in original closed packaging.The returned sample was taken to a visual examination.The used cannula tip is broken off and the cannula tip is bend.The structure of the break shows that the cannula was bent before breaking.The mandrin was not handed over.In addition, the outside diameter of the cannula tip was measured according to the drawing.Nominal: 0.42 +0.01/-0 mm, actual: used sample = 0.42 mm.The measured value (outside diameters) of the cannula tip is in accordance with our specification.The complained sample was forwarded to our manufacturing site for evaluation: a review of the batch and manufacturing records revealed no abnormalities or nonconformities.1.Visual inspection the cannula was greatly bent at around 30mm from the tip.In addition, the tip was flatness and thin.The tip of cannula which we destroyed intentionally and this abnormality were similar.Justification: we assume wrong handling during application and consider the complaint as not confirmed.

Brand Name
PENCAN
Common Device Name
SPINAL NEEDLE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key7957094
Report Number9610825-2018-00218
Device Sequence Number13831419
Product Code MIA
UDI-Device Identifier04046964180941
UDI-Public(01)04046964180941(17)230301(10)18C01H8B23
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K112515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
Report Date (Section F) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model NumberN/A
Device Catalogue Number4502027-01
Device Lot Number18C01H8B23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/09/2018
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer01/03/2019
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/03/2019